Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 16, 2017, 3:21 PM EDT for Gilchrist County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2017, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 16, 2017, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Gilchrist County, FL
The radar
The Moody AFB radar (KVAX), 117 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1850 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WWUS82 KJAX 161921
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT SUN JUL 16 2017
FLZ021-022-035-036-162000-
Columbia FL-Suwannee FL-Alachua FL-Gilchrist FL-
321 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST...NORTHWESTERN
ALACHUA...SOUTHEASTERN SUWANNEE AND SOUTHWESTERN COLUMBIA COUNTIES
UNTIL 400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Bell, moving north at 10 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Bell, Ichetucknee Spring, High Springs, Fort White, Branford,
Hildreth and Guaranto Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2972 8294 2977 8295 2980 8292 2981 8293
2983 8292 2983 8289 2988 8287 2990 8290
2989 8292 2995 8292 2996 8293 2996 8295
3002 8295 2996 8255 2968 8264 2971 8295
2972 8296
TIME...MOT...LOC 1920Z 188DEG 7KT 2977 8273
$$
STRUBLEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:34 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 16, 2:34 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 234 PM EDT Sun Jul 16 2017 .NEAR TERM /Through Monday/... Numerous showers and storms were developing across the region, and expect numerous to widespread showers and storms to continue through the afternoon and early evening. Various shortwaves will move across southeast Georgia towards the FL/GA border tonight, and showers/storms may continue across southeast Georgia overnight. The main threats from convection this afternoon will be locally heavy rainfall, gusty winds from wet microbursts, and frequent cloud-to-ground lightning. Overnight lows will be in the 70s. Weak upper troughing will remain over the region, stuck between upper ridges over the western Atlantic and the middle of the country. A weak surface trough will stall across central Georgia tonight and remain through Monday. The base of the upper trough will shift slowly southward into northeast Florida late Monday afternoon. Numerous to widespread showers and storms are forecast once again. Drier low level air will push eastward across north central and northeast Florida late in the day, which may lead to storms ending by the early evening hours. The earlier start to convection will lead to lower high temperatures in the upper 80s to lower 90s. .SHORT TERM.../MONDAY NIGHT THROUGH THURSDAY/... A trough of low pressure will be nearly stationary over the Southeastern US this period, with this boundary extending to just North of the forecast area. Otherwise, surface high pressure will remain to the East of the region. Daily rounds of mainly diurnally driven afternoon and evening convection will be expected, with the proximity of the stalled trough to the North providing an additional source of convergence. Therefore higher than normal convective chances are anticipated this period. Temperatures will be near to slightly above normal this period. .LONG TERM.../THURSDAY NIGHT THROUGH SUNDAY/... Surface high pressure will slide to the South early this period, with the ridge to the Southeast for much of this period. With the ridge further to the South, the persistent Southeastern US trough will extend further Southeast. The combination of these features will lead to a prevailing Westerly flow this period, which should yield a little drier period. Although isolated to scattered diurnal convection will be expected each day. Above normal temperatures will be expected this period. && .AVIATION... Showers/Storms will be over/near the TAF sites this afternoon into the evening before dissipating. Restrictions are likely at many TAF sites, with IFR/LIFR conditions and gusty winds. South to southeast winds 5-10 knots will prevail outside of showers and storms, with light southwesterly winds overnight. Storms will develop near the TAF sites near the end of the TAF period on Monday. && .MARINE... Surface high pressure remains over the Atlantic and will drift further east and strengthen as the week progresses. This will allow for mainly south to southwest flow, outside of sea breeze formation near the coast each afternoon. An approaching surface trough will increase chances and coverage of thunderstorms through the middle of the week. Seas will remain mostly 2 to 4 feet. Rip Currents: Low to moderate risk of rip currents through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 73 91 / 60 60 40 70 SSI 78 87 77 88 / 50 70 20 40 JAX 75 90 75 90 / 30 80 20 60 SGJ 74 89 75 89 / 20 60 30 50 GNV 73 91 73 91 / 30 60 30 70 OCF 73 91 73 91 / 20 70 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Struble/Corless
Hazardous weather outlook, Jul 16, 2:39 AM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 239 AM EDT Sun Jul 16 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-170645- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 239 AM EDT Sun Jul 16 2017 ...MODERATE RISK OF RIP CURRENTS TODAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected to develop this afternoon and evening across northeast Florida and southeast Georgia. Frequent lighting, heavy rainfall and localized flooding are the primary hazards. A few storms could produce strong to marginally severe wind gusts. There is a moderate risk of rip currents at area beaches this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... An active summertime pattern is expected through Thursday, with scattered to numerous thunderstorms expected each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 16, 2:53 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
253 PM EDT SUN JUL 16 2017
FLZ022-035-036-161945-
Columbia FL-Alachua FL-Gilchrist FL-
253 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST...WEST
CENTRAL ALACHUA AND SOUTH CENTRAL COLUMBIA COUNTIES UNTIL 345 PM
EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of High Springs, or 10 miles northeast of Trenton,
moving northeast at 15 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Alachua, High Springs and Newberry.
LAT...LON 2989 8269 2976 8240 2954 8258 2954 8262
2965 8278
TIME...MOT...LOC 1853Z 205DEG 13KT 2968 8266
STRUBLESpecial weather statement, Jul 16, 3:02 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
302 PM EDT SUN JUL 16 2017
FLZ036-040-161945-
Alachua FL-Marion FL-
302 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALACHUA AND WESTERN
MARION COUNTIES UNTIL 345 PM EDT...
At 302 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rainbow Lakes Estates, moving north at 10 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Rainbow Lakes Estates, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2902 8242 2905 8247 2904 8250 2904 8253
2921 8254 2922 8240 2948 8241 2948 8255
2950 8229 2902 8239
TIME...MOT...LOC 1902Z 188DEG 10KT 2915 8250
STRUBLESpecial weather statement, Jul 16, 3:05 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Jacksonville FL 305 PM EDT SUN JUL 16 2017 FLZ036-037-040-161945- Putnam FL-Alachua FL-Marion FL- 305 PM EDT SUN JUL 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA... SOUTHWESTERN PUTNAM AND NORTH CENTRAL MARION COUNTIES UNTIL 345 PM EDT... At 305 PM EDT, Doppler radar was tracking a strong thunderstorm over Anthony, or 7 miles south of Citra, moving north at 10 mph. Nickel size hail and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... Fort McCoy, Citra, Sparr, Cross Creek, Anthony, Reddick, McIntosh, Lowell, Lochloosa and Burbank. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2921 8202 2924 8222 2954 8222 2950 8192 TIME...MOT...LOC 1905Z 188DEG 10KT 2930 8211 STRUBLE
Local storm report, Jul 16, 3:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 S BAYARD 30.12N 81.51W
07/16/2017 M0.50 INCH DUVAL FL TRAINED SPOTTER
TRAINED SPOTTER OBSERVED PEA SIZE HAIL RANGING FROM
QUARTER INCH TO HALF INCH.
&&
NMCGINNSpecial weather statement, Jul 16, 3:10 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Jacksonville FL 310 PM EDT SUN JUL 16 2017 GAZ149>151-163-162000- Pierce GA-Ware GA-Atkinson GA-Clinch GA- 310 PM EDT SUN JUL 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE... SOUTHEASTERN ATKINSON...NORTHWESTERN WARE AND NORTHERN CLINCH COUNTIES UNTIL 400 PM EDT... At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near Manor, or 7 miles northeast of Argyle, moving north at 10 mph. Nickel size hail and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... Pebble Hill, Manor and Millwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3107 8249 3110 8270 3136 8271 3130 8235 TIME...MOT...LOC 1910Z 188DEG 7KT 3116 8259 STRUBLE
Special weather statement, Jul 16, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT SUN JUL 16 2017
FLZ021-022-035-036-162000-
Columbia FL-Suwannee FL-Alachua FL-Gilchrist FL-
321 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST...NORTHWESTERN
ALACHUA...SOUTHEASTERN SUWANNEE AND SOUTHWESTERN COLUMBIA COUNTIES
UNTIL 400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Bell, moving north at 10 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Bell, Ichetucknee Spring, High Springs, Fort White, Branford,
Hildreth and Guaranto Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2972 8294 2977 8295 2980 8292 2981 8293
2983 8292 2983 8289 2988 8287 2990 8290
2989 8292 2995 8292 2996 8293 2996 8295
3002 8295 2996 8255 2968 8264 2971 8295
2972 8296
TIME...MOT...LOC 1920Z 188DEG 7KT 2977 8273
STRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:32 PM EDT | Special Weather Statement | JAX | Suwannee | 43 min |
| Jul 16, 1:21 PM EDT | Special Weather Statement | JAX | Duval | 39 min |
| Jul 16, 1:32 PM EDT | Special Weather Statement | JAX | Nassau | 43 min |
| Jul 16, 1:52 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jul 16, 1:54 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 25 min |
| Jul 16, 1:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 16, 2:05 PM EDT | Special Weather Statement | JAX | Clay | 40 min |
| Jul 16, 2:10 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 29 min |
| Jul 16, 2:12 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Jul 16, 2:22 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 38 min |
| Jul 16, 2:24 PM EDT | Special Weather Statement | JAX | Nassau | 51 min |
| Jul 16, 2:25 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
| Jul 16, 2:32 PM EDT | Areal Flood Advisory | JAX | Clay | 88 min |
| Jul 16, 2:38 PM EDT | Areal Flood Advisory | JAX | Duval | 97 min |
| Jul 16, 2:41 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 27 min |
| Jul 16, 2:49 PM EDT | Areal Flood Advisory | JAX | Nassau | 86 min |
| Jul 16, 2:53 PM EDT | Special Weather Statement | JAX | Gilchrist | 52 min |
| Jul 16, 3:02 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jul 16, 3:05 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jul 16, 3:31 PM EDT | Special Weather Statement | JAX | Bradford, Union | 44 min |
| Jul 16, 3:52 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Union | 19 min |
| Jul 16, 4:05 PM EDT | Special Weather Statement | JAX | Bradford, Union | 40 min |
| Jul 16, 4:17 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Union | 43 min |
| Jul 16, 4:33 PM EDT | Areal Flood Advisory | JAX | Bradford | 57 min |
| Jul 16, 4:36 PM EDT | Special Weather Statement | JAX | Bradford | 39 min |
| Jul 16, 4:37 PM EDT | Special Weather Statement | JAX | Putnam | 38 min |
| Jul 16, 4:41 PM EDT | Areal Flood Advisory | JAX | Alachua | 94 min |
| Jul 16, 4:47 PM EDT | Areal Flood Advisory | JAX | Baker, Union | 3 hr |
| Jul 16, 5:18 PM EDT | Areal Flood Warning | JAX | Alachua, Bradford | 57 min |
| Jul 16, 5:31 PM EDT | Special Weather Statement | JAX | Columbia | 29 min |
| Jul 16, 6:13 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford | 62 min |
| Jul 15, 8:26 PM EDT | Special Weather Statement | JAX | Charlton | 49 min |
| Jul 16, 2:36 PM EDT | Special Weather Statement | JAX | Camden | 39 min |
| Jul 16, 3:10 PM EDT | Special Weather Statement | JAX | Ware | 50 min |
| Jul 16, 3:49 PM EDT | Special Weather Statement | JAX | Clinch | 41 min |
| Jul 16, 4:02 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 17 min |
| Jul 16, 4:21 PM EDT | Special Weather Statement | JAX | Charlton | 39 min |
| Jul 16, 4:39 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis, Wayne | 51 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.